Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 6, NWS Corpus Christi, TX

March 22, 20168 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 22, 2016, 3:51 AM CDT for 8 counties in Texas. It took effect at Mar 22, 2016, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 3:51 AM CDT (08:51 UTC)
In effect from
Mar 22, 2016, 1:00 PM CDT
Expired
Mar 22, 2016, 9:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS74 KCRP 220851
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CDT TUE MAR 22 2016

...WINDY ADVISORY ISSUED FOR THE COASTAL PLAINS...

.STRONG SOUTH WINDS ARE FORECAST TO DEVELOP TODAY ACROSS PORTIONS
OF SOUTH TEXAS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM
THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE COASTAL
PLAINS.

TXZ242>244-221700-
/O.NEW.KCRP.WI.Y.0006.160322T1800Z-160323T0200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
351 AM CDT TUE MAR 22 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE EARLY
  EVENING HOURS.

* WINDS...BECOMING SUSTAINED 25 TO 35 MPH FROM THE SOUTH WITH
  GUSTS OF 40 TO 45 MPH.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND MAY
  DAMAGE WEAK TREES. THESE WINDS WILL ALSO MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HART
3 follow-up statements
123 
WWUS74 KCRP 221434
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 AM CDT TUE MAR 22 2016

...WINDY ADVISORY ISSUED FOR THE COASTAL PLAINS...

.STRONG SOUTH WINDS ARE FORECAST TO DEVELOP TODAY ACROSS PORTIONS
OF SOUTH TEXAS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM
THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS THE COASTAL
PLAINS.

TXZ233-234-245>247-222245-
/O.EXA.KCRP.WI.Y.0006.160322T1800Z-160323T0200Z/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
934 AM CDT TUE MAR 22 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE 
  EARLY EVENING HOURS. 

* WINDS...BECOMING SUSTAINED 25 TO 35 MPH FROM THE SOUTH WITH
  GUSTS OF 40 MPH.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND MAY 
  DAMAGE WEAK TREES. THESE WINDS WILL ALSO MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ242>244-222245-
/O.CON.KCRP.WI.Y.0006.160322T1800Z-160323T0200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
934 AM CDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE 
  EARLY EVENING HOURS. 

* WINDS...BECOMING SUSTAINED 25 TO 35 MPH FROM THE SOUTH WITH
  GUSTS OF 40 MPH.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND MAY 
  DAMAGE WEAK TREES. THESE WINDS WILL ALSO MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
323 
WWUS74 KCRP 221940
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT TUE MAR 22 2016

...WINDY ADVISORY ISSUED FOR THE COASTAL PLAINS...

.STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS
PORTIONS OF SOUTH TEXAS. WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40
MPH WILL BE POSSIBLE. 

TXZ233-234-242>247-230200-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-160323T0200Z/
GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
240 PM CDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE 
  EARLY EVENING HOURS. 

* WINDS...BECOMING SUSTAINED 25 TO 30 MPH FROM THE SOUTH WITH
  GUSTS OF 40 MPH.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND MAY 
  DAMAGE WEAK TREES. THESE WINDS WILL ALSO MAKE DRIVING 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
338 
WWUS74 KCRP 230151
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
851 PM CDT TUE MAR 22 2016


TXZ233-234-242>247-230300-
/O.EXP.KCRP.WI.Y.0006.000000T0000Z-160323T0200Z/
GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
851 PM CDT TUE MAR 22 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

BREEZY TO WINDY SOUTHEASTERLY WINDS WILL CONTINUE OVERNIGHT BUT
WIND ADVISORY CONDITIONS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:29 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 22, 12:29 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1229 AM CDT TUE MAR 22 2016

.DISCUSSION...UPDATE FOR 06Z AVIATION.

&&

.AVIATION...VFR REST OF TONIGHT WITH A NOTABLE INCREASE IN LLVL
CIGS THRU THE DAY ON TUES. MAINLY CLEAR SKIES REMAINDER OF
TONIGHT WITH WEAK SSERLY LLVL WIND CONTINUING. DVLPNG SRLY LLJ TO
AROUND 30 KTS WILL TRY TO MIX TO SFC DRNG THE DAYLIGHT HRS OF TUES
RESULTING IN STRONG/GUSTY SFC WINDS ACROSS S TX...WITH STRONGEST
WINDS OCCRNG FROM KCRP TO KVCT. SCT TO BKN CU/STRATOCU TO DVLP
THRU THE DAY AS LLVL MOISTURE INCREASES...WITH UPPER END MVFR
CONDITIONS POSSIBLE AT KCRP/KVCT/KALI...WHILE KLRD REMAINS VFR.
CIGS SHOULD QUICKLY LOWER FURTHER/THICKEN TUES EVENING AS LLJ
STRENGTHENS...WITH MVFR PREVAILING DRNG THE EVENING AT
KCRP/KVCT/KALI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    53  78  67  82  64  /   0   0  10  10  40
VICTORIA          48  77  64  78  61  /   0   0  10  10  40
LAREDO            54  85  64  92  63  /   0   0   0   0  10
ALICE             50  82  64  88  63  /   0   0  10  10  40
ROCKPORT          57  74  68  76  64  /   0   0  10  10  40
COTULLA           50  82  62  89  59  /   0   0   0   0  10
KINGSVILLE        51  81  66  86  65  /   0   0  10  10  40
NAVY CORPUS       60  77  69  77  66  /   0   0  10  10  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Mar 21, 5:20 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT MON MAR 21 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING
BEACHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH TEXAS ON
TUESDAY. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE
COASTAL PLAINS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED WEDNESDAY NIGHT/
THURSDAY MORNING MAINLY OVER THE COASTAL BEND AND VICTORIA
CROSSROADS. AN ELEVATED TO CRITICAL FIRE WEATHER DANGER CONDITION
IS POSSIBLE THURSDAY AFTERNOON.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY THROUGH EARLY
WEDNESDAY DUE TO STRONG ONSHORE FLOW. SMALL CRAFT ADVISORY
CONDITIONS ARE ALSO EXPECTED THURSDAY DUE TO STRONG OFFSHORE FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:46 AM CDTSmall Craft AdvisoryCRP68 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.